CSN Login
Members Online: 3

Nausea and Vomiting following treatment

Tami2501
Posts: 12
Joined: Aug 2009

My husband was recently diagnosed with testicular cancer. He started chemo (BEP) on Monday August 24th (the big week, 5 straight day of chemo). Days 1-3 went pretty well, but as days 4-5 approached he started getting heart burn, hiccups and was burping alot. Now that the weekend has started he has nausea and is vomiting and he feels just aweful. I know this is commom with chemo but he is having trouble keeping stuff down. They gave him Compezine to take at home but he is not keeping that down either.

Although I am watching him closely to make sure he does not dehydrate I am seeking more information so I can at least make him more comfortable. What were your experiences with nausea and BEP? Is there a light at the end of the tunnel, at least for part of the cycle? What kinds of meds did you take at home to help control the nausea? What preferences did you have for food or drink during this time?

Doris_Holman
Posts: 9
Joined: Jul 2009

My husband gets the nausea. The compozine is only a mild antinausea medicine. Tell his doctor he needs zofran. It works great for my husband. He is starting his 4th week of chemo and has only been sick 2 times. My husband would eat something like ice cream and drink only gatorade or ice tea. That way it is easy on the stomach. There is light at the end of the tunnel. We are just starting the 4th week(all week long everyday), which means hell week.I dont know if you read my last post, but my husbands doctor put him on nexium for the heartburn and it took the hiccups away to. Take care
Doris

Tami2501
Posts: 12
Joined: Aug 2009

Thanks Doris. They had him on Zantac for heartburn and Compezine for nausea. Frankly I think it made it worse. I am going to call them today and see what we can do.

shrevebud's picture
shrevebud
Posts: 106
Joined: Aug 2009

Hi there:

Beside Zofran which the other person mentioned there is a newer oral medication called Kaytril. I took it on a sample basis earlier this summer. I've had compazine all throughout my treatment - sometimes it helps, sometimes it doesn't - it's not that strong of a medication. Best of luck to the two of you. Roy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network